Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My allergy to penicillin and TCM 114 .
Sep 14, 2006

I'm allergic to penicillin. Furthermore I seem to have developed mutation K103 on Sustiva. I'm currently taking Truvada and Sustiva. With this K103 mutation my doctors next move is changing one med; removing Sustiva and only adding TCM 114. I _recently (of course 'time is always of the essence')have studied and discovered TCM 114 is a sulfa drug perhaps dangerous to someone with allergies to other sulfa drugs. Am I at risk? Can I even take TCM 114? Of course my doctor I hope she does knows of my allergy which i have developed in the last 15 years; incidentally since i tested positive for HIV virus. Phooey! Where - What can we do for me from here? I hope this makes sense! I'm awaiting your reply! Thanks ,(o;

Response from Dr. Young

Thanks for your post.

TMC114 now known as darunavir (Prezista) is a recently FDA-approved protease inhibitor. While it contains a sulfur atom, there's no reason that someone witha penicillin allergy would have any increased risk of developing an allergic reaction.

Let us know how the switch works for you.

Best of health, BY



Previous
I just didnt know
Next
Will ART help fat loss?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement